Hi Dr. I was dx w/ UC about 1-1/2 years ago. I have been on prednisone for that amount of time to deal w/ an auto-immune systemic vasculitis (which I believe is causing the UC type symptoms). Every time I get to 10mg prednisone or lower, UC type symptoms reappear ... blood/mucous. This has been the one issue (of all my issues) that seems to be unmaintained and keeping me from a successful steroid taper. Since dx, I've tried everything from canassa, colazal, colocort with no relief. Initially Colazal worked wonders, but over time, the symptoms returned regardless of my continued use. I recently started Sulfazine in lieu of Colazal and my symptoms have all but disappeared (for the time being anyway). I'm incredibly happy about this!! Can you tell me why one would work so well over the other? Is there a chance I'll develop a tolerance for this drug as well? Is this a maintenance drug that should be taken indefinitely? Any harm in long-term usage? Thank you in advance!!
Colazal and sulfazine belong to the same group of drugs. Colazal is better than other drugs especially in patients with left sided UC.
Sulfazine is found to be better for maintenance therapy once the symptoms are controlled.
It has to be continued indefinitely as maintenance therapy and it is relatively safe.
The information provided is for patients’ education only and is not a medical advice. Always consult your personal physician for complete evaluation of your health problem.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.